MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X280MM X 120°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X280MM X 120°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3420-0280S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Implant Pain (4561)
Date of Event 01/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "patient fell on (b)(6) 2022 and developed pain.The patient was examined on (b)(6) and it was found that the implant was broken and the fracture was dislocated.The fracture was pseudo articular, but the patient was too old, so only the implant removal was done.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.One requirement for successful nail treatment is a timely bone healing in order to relieve the nail over the progressing time of implantation.Potential adverse effects are clearly pointed out in the labelling.The patient was primary treated in (b)(6) 2021 and developed pain after a fall on 2nd january 2022 and after an implantation period of 10 months.Therefore, examination was performed on (b)(6) 2022.Nail breakage and a dislocated fracture was diagnosed.Furthermore, as per reported event ¿the fracture was pseudo articular, but the patient was too old, so only the implant removal was done¿.Furthermore, as per ifu ¿the surgeon must warn the patient that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity, trauma, mal-union or non-union and that the device has a finite expected service life and may need to be removed at some time in the future.Explain the need to report unusual changes in the implantation area as well as falls or accidents even if the device or the site of operation did not appear to be harmed at the time.¿ based on details available an exact root cause could not be determined but it could not be excluded that the reported event is utmost likely related to the reported accident [fall] of the patient contributed by pseudo articular fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.With details available no deviation for the nail in question was verified.The file will be closed formally in accordance to our procedures.In case the item and / or substantive information will become available in future the file will be reviewed and reopened.
 
Event or Problem Description
As reported: "patient fell on 2022/1/2 and developed pain.The patient was examined on (b)(6) and it was found that the implant was broken and the fracture was dislocated.The fracture was pseudo articular, but the patient was too old, so only the implant removal was done.".

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X280MM X 120°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13508167
Report Number0009610622-2022-00042
Device Sequence Number4073726
Product Code HSB
UDI-Device Identifier04546540375186
UDI-Public04546540375186
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Model Number3420-0280S
Device Catalogue Number34200280S
Device Lot NumberK070889
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale